Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Questions about side effects re: Truvada

(1/2) > >>

Sadiecat:
Regarding a 12 year old who received Truvada after an exposure risk. She is now on day 4 of the 28 day regimen and is continuing to have trouble keeping food down, is nauseas and has stomach ache/cramps. She was prescribed Zofran to help with nausea and started it yesterday but is still throwing up after eating. We have talked to her clinic who at this point chalk it up to being early in the regimen but when I read the side effects I see some of the serious ones are similar to normal ones (like the nausea, cramps, vomiting). She's being a trooper but just want to know if there is anything else that can be done to help with her comfort level. Thank you!

Jeff G:
Hi Sadie . I have moved your thread into the proper forum . This is the only forum you are allowed to ask questions in within this thread . Thanks .

Truvada is generally a well tolerated drug but it could take several more days to adjust to the meds. The best advice is to keep her hydrated and take her back to the doctor if she continues to be sick .

Here is a link to Truvada's website and information on PREP and safety information .
Please read it so that you can make an informed decision about seeking medical attention if she needs it .

http://www.truvada.com/

Ann:
Sadie,

What sort of "exposure risk" did this twelve year old have? Unless it was unprotected anal or vaginal intercourse, there's a good chance she doesn't need to go through this.

I've removed your post where all you said was:


--- Quote from: Sadiecat on March 07, 2013, 11:08:34 PM ---Thank you Jeff!

--- End quote ---

so that you still have two more free posts to discuss this with. My gut instinct is that she's been put on this by an over-zealous doctor (it happens all the time) and so I'd like to know more details of the "possible exposure". I'd hate to see a kid going through this unnecessarily.

Ann

Sadiecat:
I think in this case the doctors are not being overzealous. It was a sexual assault by a stranger, both vaginal and anal. She also received other prophylaxis too for STI, etc.
She kept breakfast down today but lunch came up. She has additional stressors like being in a new home and starting a new school, which aren't helping.
I feel terrible giving it to her knowing it makes her feel awful but I think the doctors are right to be cautious.
Thanks,
Sadie

Jeff G:

--- Quote from: Sadiecat on March 08, 2013, 02:16:03 PM ---I think in this case the doctors are not being overzealous. It was a sexual assault by a stranger, both vaginal and anal. She also received other prophylaxis too for STI, etc.
She kept breakfast down today but lunch came up. She has additional stressors like being in a new home and starting a new school, which aren't helping.
I feel terrible giving it to her knowing it makes her feel awful but I think the doctors are right to be cautious.
Thanks,
Sadie

--- End quote ---

I'm almost , no I'm in tears reading this and I'm going to move your thread back to treatments and side effects so you can give us updates how she is doing . Its a rare case we allow people who are not positive post in that forum but in this case the exception is warrented .

I will ask that you continue to keep your thoughts , updates and questions in this thread .

Have you touched base with her healtcare provider and told them she is still having problems with the meds ? . I'm not trying to alarm you by any means but I would definitely contact her doctor so they are aware that she is still sick . I assume you looked at the Truvada link I provided .

Navigation

[0] Message Index

[#] Next page

Go to full version